Alert archive / Wyoming / High Wind Watches in 2021
High Wind Watch 6, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind watch at Jan 26, 2021, 2:52 AM MST for Albany County, Laramie County, Platte County, Wyoming. It took effect at Jan 27, 2021, 3:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 26, 2021, 2:52 AM MST (09:52 UTC)
- In effect from
- Jan 27, 2021, 3:00 AM MST
- Expired
- Jan 26, 2021, 1:26 PM MST
- In force
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 66 km from the middle of the area, began a volume at 09:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 9.9 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1092 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
759 WWUS75 KCYS 260952 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 252 AM MST Tue Jan 26 2021 WYZ106-262300- /O.NEW.KCYS.HW.A.0006.210127T1000Z-210127T1600Z/ Central Laramie Range and Southwest Platte County- Including the city of Bordeaux 252 AM MST Tue Jan 26 2021 ...HIGH WIND WATCH IN EFFECT WEDNESDAY MORNING... * WHAT...West winds 35 to 40 mph with gusts up to 60 mph possible. * WHERE...Central Laramie Range and Southwest Platte County County. * WHEN...From 3 AM TO 9 AM WEDNESDAY MST. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ WM MD
1 follow-up statement
190 WWUS75 KCYS 262026 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 126 PM MST Tue Jan 26 2021 WYZ106-262130- /O.CAN.KCYS.HW.A.0006.210127T1000Z-210127T1600Z/ Central Laramie Range and Southwest Platte County- Including the city of Bordeaux 126 PM MST Tue Jan 26 2021 ...HIGH WIND WATCH IS CANCELLED... Gusty winds are still possible near Bordeaux along Interstate 25 between Chugwater and Wheatland early Wednesday morning. However, wind gusts are expected to remain below 50 MPH. $$ WYZ110-271200- /O.NEW.KCYS.HW.W.0009.210127T1200Z-210128T1200Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 126 PM MST Tue Jan 26 2021 ...HIGH WIND WARNING IN EFFECT FROM 5 AM WEDNESDAY TO 5 AM MST THURSDAY... * WHAT...Southwest winds 35 to 45 mph with gusts up to 65 mph expected. * WHERE...Arlington and Elk Mountain along Interstate 80 between Rawlins and Laramie. * WHEN...5 AM MST Wednesday until 5 AM MST Thursday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight and high profile vehicles, including campers and tractor trailers. There will be a high risk for vehicle blow overs. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ CLH
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Jan 25, 10:28 PM MST, 4 hours 24 minutes earlier.
Area forecast discussion, Jan 25, 10:28 PM MST, 4 hours 24 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 1028 PM MST Mon Jan 25 2021 .UPDATE... Issued at 731 PM MST Mon Jan 25 2021 Updated forecast for tonight to extend the coverage of fog for the high valleys west of the Laramie Range. Rawlins, Elk Mountain, and Arlington are all reported fog with visibilities below one mile. Will continue to monitor webcams for visibilities dropping below one half mile, but do not expect a considerable coverage & duration of dense fog at this time. Otherwise, current forecast looks. Lowered POP a bit with across the eastern plains with accumulating snowfall looking unlikely at this time given very low snowfall rates. A better chance for snow is possible Tuesday afternoon and Tuesday evening, but amounts will be light. && .SHORT TERM...(This evening through Thursday) Issued at 140 PM MST Mon Jan 25 2021 Current conditions...Cold front analyzed on surface analysis from Cody to Rawlins to Laramie...south into central Colorado this afternoon. Widespread low clouds in upslope easterly flow being seen on satellite imagery across much of the CWA. Panhandle airports still IFR/LIFR in stratus and fog...while Cheyenne just came down as winds shifted northeasterly. These low clouds may stay in for a while as HRRR Aviation product showing widespread solid low conditions through at least Tuesday morning. Latest HRRR and Hires NMM mesoscale guidance for PoPs mixed on snow through the afternoon and overnight. HRRR showing only scattered snow...while Hires NMM showing fairly widespread snow across the Panhandle. Decided to keep going PoPs going as they are through the overnight hours. Either way...not a lot of accumulations expected and the NAM guidance has really backed off on accumulations over the Panhandle. No winter headlines expected. Light QPF seen on ECMWF along the I-80 Corridor for Tuesday with heavier snow south in central Colorado. Would foresee conditions similar to today with low clouds and cold temperatures as southeasterly upslope flow continues. Winds don't shift west until Tuesday afternoon after 00Z. For Wednesday...upper ridge begins to build into southeast Wyoming with increasing 700mb westerly winds. Craig to Casper 850/700mb height gradients up to 52/40mtrs respectively Wednesday afternoon with elevated winds for our wind prone areas. Right now...do not think high wind headlines are needed as 700mb winds only get to 40kts across southeast Wyoming...but bears watching. .LONG TERM...(Thursday night through Monday) Issued at 140 PM MST Mon Jan 25 2021 Mild conditions across the CWA Friday with an upper ridge slipping to the east of the area. Weekend looks to see a return to cooler and blustery conditions as a potent shortwave moves across the southern Rockys into the southern and central plains. Pressure gradients get in the 60-70m range Saturday morning so wind-prone areas may see some strong winds. Not much in the way of pcpn with this system here given its southerly track. Sunday and Monday look to be dry and mild with upper ridging moving across in a progressive flow pattern. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1026 PM MST Mon Jan 25 2021 Wyoming TAFS...IFR at Rawlins until 15Z, then MVFR until 19Z, then VFR. MVFR at Laramie until 16Z, with occasional IFR until 10Z, then VFR after 16Z. IFR at Cheyenne until 16Z, then MVFR. Nebraska TAFS...IFR until 18Z, then MVFR. && .FIRE WEATHER... Issued at 140 PM MST Mon Jan 25 2021 Minimal fire weather conditions expected through at least Thursday as cold temperatures remain in place. Some areas east of the Laramie Range expected to receive at least a half inch of snow...with portions of the Nebraska Panhandle receiving 1-2 inches. Warmer...drier and windier conditions to end the week with temperatures climbing into the 50s in the Panhandle and mid 40s to near 50 in southeast Wyoming. Still...afternoon humidity expected to stay well above critical levels into the weekend. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && UPDATE...TJT SHORT TERM...GCC LONG TERM...RE AVIATION...RUBIN FIRE WEATHER...GCC
Hazardous weather outlook, Jan 25, 11:23 PM MST, 3 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 1123 PM MST Mon Jan 25 2021 NEZ002-003-019>021-054-055-095-096-WYZ101>108-111-112-114-115-118- 119-270630- Dawes-Box Butte-Scotts Bluff County-Banner County-Morrill- Kimball County-Cheyenne-North Sioux-South Sioux- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Southwest Carbon County- Sierra Madre Range-Snowy Range-Laramie Valley- Central Laramie County-East Laramie County- 1123 PM MST Mon Jan 25 2021 This hazardous weather outlook is for portions of panhandle Nebraska...western Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TONIGHT INTO TOMORROW. Light snow and patchy fog expected through tonight. New snow accumulation around a half inch possible. Roadways may become icy with temperatures expected to drop to the single digits. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Breezy conditions across Carbon, Converse, and Niobrara Counties Wednesday with wind speeds at 30 knots, gusting to 40 knots. Light snowfall to end Tuesday. .Spotter information statement... Spotters are encouraged to report their snowfall measurements. WYZ109-110-113-116-117-270630- Central Carbon County-North Snowy Range Foothills- Upper North Platte River Basin-South Laramie Range- South Laramie Range Foothills- 1123 PM MST Mon Jan 25 2021 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TONIGHT Surface observations and webcams across southeast Wyoming show localized dense fog developing along Interstate 80 west of Cheyenne to near Rawlins, and along Interstate 25 north of Cheyenne. Visibility will briefly be reduced to one quarter mile at times through midnight tonight. Roadways may become icy with temperatures expected to drop to the single digits. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Breezy conditions across Carbon, Converse, and Niobrara Counties Wednesday with wind speeds at 30 knots, gusting to 40 knots. Light snowfall to end Tuesday. .Spotter information statement... Spotters are encouraged to report their snowfall measurements.
In the hours before
Special weather statement, Jan 25, 9:46 PM MST, 5 hours 6 minutes before
Special Weather Statement National Weather Service Cheyenne WY 946 PM MST Mon Jan 25 2021 WYZ109-110-113-116-117-260800- Central Carbon County-North Snowy Range Foothills- Upper North Platte River Basin-South Laramie Range- South Laramie Range Foothills- Including the cities of Rawlins, Arlington, Elk Mountain, Saratoga, Encampment, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 946 PM MST Mon Jan 25 2021 ...LOCALLY DENSE FOG OBSERVED ALONG PORTIONS OF INTERSTATE 80 AND INTERSTATE 25 LATE THIS EVENING... Surface observations and webcams across southeast Wyoming show localized dense fog developing along Interstate 80 west of Cheyenne to near Rawlins, and along Interstate 25 north of Cheyenne. Visibility will briefly be reduced to one quarter mile at times through midnight tonight. Motorists are urged to use caution traveling on Interstate 80, Interstate 25, and adjacent state highways tonight and be prepared for a sudden reduction in visibilities at times.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 26, 1:26 PM MST | High Wind Warning | CYS | Albany, Carbon | 52 hr |
Nearby
High Wind Watches in Wyoming, 2021Every high wind watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.